Kentucky, 2014Hail and Damaging Wind in Kentucky, May 27, 2014
May 27, 2014 · NWS PAH · 2 events in 2 counties and zones
Isolated strong to severe thunderstorms occurred on the northeast side of an upper-level low centered over southern Oklahoma. The storms intensified during the warmest and most unstable time of day, the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong to severe thunderstorms occurred on the northeast side of an upper-level low centered over southern Oklahoma. The storms intensified during the warmest and most unstable time of day, the afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 27, 1:44 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, May 27, 1:44 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
244 PM CDT Tue May 27 2014
.SHORT TERM...(Tonight through Thursday night)
Issued at 242 PM CDT TUE MAY 27 2014
The short term portion of the forecast continues to be fairly
straight-forward. As a weakening upper low drifts from the southern
Plains toward the lower MS river valley, increased heat/moisture
will result in daily precipitation chances, especially during the
most unstable heat of the day (pm/evening). Mid to high chance
pops will be during the day, with low to slight chance pops at
night.
Temperatures will continue in the mid-upper 80s for highs, and
mid-upper 60s for lows.
.LONG TERM...(Friday through Tuesday)
Issued at 242 PM CDT TUE MAY 27 2014
Medium confidence in the extended.
The models are in better agreement with positioning of the high
aloft and with the stalled surface front. However they have waffled
with the weak surface boundary. Where the general consensus was to
push the front through then lift it back...they now agree on the
front bisecting the fa on Friday providing a focus for thunderstorms
during the day. In contrast...the high aloft and loss of heating
after sunset...believe this will be mainly dry overnight Friday
night and possibly Saturday night. If the frontal position stays the
same as forecast we might remain dry Saturday in the northeast. As
we progress into Sunday the high drifts southeast and begins to
flatten into to next week. This returns warm moist gulf moisture to
the region as temperatures climb to around 90 for highs next week.
This will result in an increase in thunderstorm chances and
coverage. So daily chances will continue through the extended. With
this flow it would be easier to pick out the few times when rain is
not expected.
&&
.AVIATION...
Issued at 242 PM CDT TUE MAY 27 2014
MVFR vsbys possible at all sites in TSRA through 23-00Z, then with BR
between 09-13Z, otherwise VFR conditions will prevail. Winds will
remain out the south to south southwest aob 10 knots.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
MO...NONE.
IN...NONE.
KY...NONE.
&&
SHORT TERM/AVIATION...JP
LONG TERM/FIRE WX...KH
Hazardous weather outlook, May 27, 2:08 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
308 PM CDT TUE MAY 27 2014
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-282015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
308 PM CDT TUE MAY 27 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED. WHILE A STRAY STORM MAY
BRIEFLY PULSE UP TO NEAR SEVERE LEVELS IN THE HEAT OF THE
DAY...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. LOCALLY HEAVY
RAINFALL AND FREQUENT LIGHTNING WILL BE THE PRIMARY HAZARDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED THUNDERSTORMS ARE FORECAST OVER MUCH OF THE REGION
ALMOST EVERY DAY THROUGH THE PERIOD. THE BEST CHANCES WILL
GENERALLY BE IN THE AFTERNOON AND EARLY EVENING HOURS. WHILE A
STRAY STORM MAY BRIEFLY PULSE UP TO NEAR SEVERE LEVELS IN THE HEAT
OF THE DAY...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. LOCALLY
HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE THE PRIMARY
HAZARDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JP
In the hours before
Local storm report, May 27, 2:09 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
309 PM CDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL MARION 37.73N 88.94W
05/27/2014 E0.75 INCH WILLIAMSON IL TRAINED SPOTTER
ESTIMATED GUST AROUND 45 MPH
&&
MYHail, McCracken
- When
- May 27, 3:07 PM CST
- Where
- McCracken County, 1.5 mi SSE of Paducah
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.060, -88.620
There were numerous reports of dime to nickel-size hail on the south side of Paducah.
Thunderstorm Wind, Daviess
- When
- May 27, 5:00 PM CST
- Where
- Daviess County, 2 mi E of Owensboro
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 37.770, -87.083
On the east side of Owensboro, a garage sustained extensive roof damage. A hole was opened in the roof. A large tree was uprooted.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 27, 20141 death · 2 in hail · 30 events
- Damaging Winds in Connecticut, May 27, 20141 death · 87 kt wind · 2 events
- Tornadoes and Hail in Texas, May 27, 2014$2.5 million · EF1 · 9 events
- Tornado and Hail in South Dakota, May 27, 20141 injured · $500,000 · EF1 · 13 events
- Flash Flood and Hail in Vermont, May 27, 2014$310,000 · 1.75 in hail · 13 events
- Flash Flood and Damaging Wind in Arkansas, May 27 to 31, 20142 injured · $125,000 · 3 events
- Damaging Winds in Pennsylvania, May 27, 2014$107,000 · 52 kt wind · 16 events
- Flash Flood and Hail in Texas, May 27, 2014$123,000 · 2.75 in hail · 11 events
- Flash Flooding and Hail in West Virginia, May 27 to 29, 2014$147,000 · 1 in hail · 6 events
- Hail in South Dakota, May 27, 2014$100,000 · 2 in hail · 5 events
- Damaging Wind in Mississippi, May 27, 2014$100,000 · 65 kt wind · 1 event
- Damaging Winds in South Carolina, May 27, 2014$60,000 · 55 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 512317, 512605.